Copyright 2009 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.2009
A 32-year-old man presented with a 2-year history of a pruritic, erythematous dermatitis. A skin biopsy was performed, and he was diagnosed with psoriasis. Treatment was administered with topical corticosteroids, acitretin, UV-B twice per week, and efalizumab, 80 mg, subcutaneous injections each week for 4 months without success. Within 3 months of stopping efalizumab therapy, he developed tumors on his face and ears and presented to the university clinic for evaluation. Other physical findings included alopecic scalp plaques, erythroderma sparing skin folds, palmar and plantar desquamation, erythematous plaques on his back, and no palpable lymphadenopathy.
Hernandez C, Worobec SM, Gaitonde SS, Kiripolsky ML, Aquino K. Progression of Undiagnosed Cutaneous T-Cell Lymphoma During Efalizumab Therapy. Arch Dermatol. 2009;145(1):92–94. doi:10.1001/archdermatol.2008.530